Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Aug 7, 2012, 2:57 PM MDT for Phillips County, Colorado. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2012, 2:57 PM MDT (20:57 UTC)
- Expired
- Aug 7, 2012, 3:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Denver/Boulder, CO
County Phillips County, CO
The radar
The Goodland radar (KGLD), 168 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2634 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
382 WWUS85 KBOU 072057 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 257 PM MDT TUE AUG 7 2012 COZ048-050-051-072145- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO- 257 PM MDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEDGWICK COUNTY NORTHWESTERN PHILLIPS COUNTY EAST CENTRAL LOGAN COUNTY AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF HAXTUN...OR 27 MILES NORTHEAST OF STERLING...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO HAXTUN AND FAIRFIELD. LAT...LON 4071 10240 4051 10260 4074 10287 4091 10272 TIME...MOT...LOC 2057Z 305DEG 12KT 4079 10272 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:19 AM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Aug 7, 11:19 AM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1119 AM MDT TUE AUG 7 2012 .UPDATE... && .SHORT TERM...TROUGH AXIS APPEARS A COUPLE OF HOURS AHEAD OF SCHEDULE MOVING ACROSS NORTHEASTERN COLORADO...AND IT APPEARS THAT ANY CONVECTIVE FOCUS ALONG/AHEAD OF THIS WILL BE EAST AND SOUTH OF OUR AREA THIS AFTERNOON. DRYING ALOFT ASSOCIATED WITH THIS...BUT NOT SEEING A LOT OF SURFACE DRYING THOUGH INEVITABLY THERE WILL BE SOME MIXING WITH THE HEATING THIS AFTERNOON. WILL HANG ON TO THE ISOLATED POPS WITH A BIT MORE IN THE CENTRAL MOUNTAINS...BUT CAPES LOOKING LOW...AROUND 500 J/KG IN AND NEAR THE MOUNTAINS AND PERHAPS AS MUCH AS 1000 J/KG ALONG THE EASTERN BORDER SO CONVECTION SHOULD BE WEAK. I MAY BE ABLE TO CLEAN OUT THE POPS A COUPLE OF HOURS EARLIER THIS EVENING...WE WILL SEE HOW THINGS ARE GOING THIS AFTERNOON. && .AVIATION...VFR CONDITIONS THROUGH TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON MAINLY WEST AND SOUTH OF DENVER. THERE IS A SLIGHT CHANCE OF OUTFLOW WINDS GUSTING TO 30 KNOTS FROM ABOUT 20Z THROUGH 02Z. && .PREV DISCUSSION... /ISSUED 312 AM MDT TUE AUG 7 2012/ SHORT TERM...AN UPPER LEVEL DISTURBANCE WAS MOVING ACROSS NERN CO EARLY THIS MORNING WITH SOME WDLY SCT -SHRA OVER THE PLAINS AND ACROSS PARTS OF PARK COUNTY. AS THIS FEATURE MOVES ESE THE UPPER LEVEL RIDGE WILL BEGIN TO REBUILD OVER WRN CO WITH NWLY MID LVL FLOW. SOME SUBTROPICAL MOISTURE WILL LINGER OVER THE AREA WITH PRECIPITABLE WATER VALUES BLO AN INCH. OVERALL INSTABILITY IS RATHER LOW WITH LIMITED CAPE VALUES ACROSS MUCH OF THE AREA. MEANWHILE AT THE SFC A WK BNDRY IS FCST TO MOVE ACROSS NERN CO LATER THIS MORNING INTO THE AFTN. AT THIS TIME LOOKS LIKE BEST CHC FOR TSTMS WILL BE OVER THE HIGHER TERRAIN AND OVER THE PALMER DIVIDE WITH ONLY ISOLD TO WDLY SCT TSTMS ESLEWHERE. AS FOR HIGHS 850-700 MB TEMPS CHANGE VERY LITTLE BEHIND BNDRY MOVING ACROSS NERN CO SO WILL KEEP HIGHS WITHIN A DEGREE OR TWO OF MONDAY'S LEVELS ACROSS THE PLAINS. LONG TERM...CONTINUED WARMER THAN NORMAL TEMPERATURES ARE IN STORE FOR THE EXTENDED PERIOD AS THE UPPER HIGH REMAINS JUST TO THE WEST. DRIER AND MORE STABLE AIR WILL BE MOVING IN THE NORTHWEST FLOW ALOFT WEDNESDAY TO SPREAD PRECIPITABLE WATER VALUES OF 0.3 TO 0.7 INCHES ACROSS THE AREA. ONLY AREAS OF CAPE WILL BE FOUND OVER THE HIGH TERRAIN ALONG AND SOUTH OF INTERSTATE 70. WILL KEEP THE SLIGHT CHANCE POPS THERE AND LEAVE THE REST OF THE AREA DRY. THE UPPER HIGH WILL REMAIN JUST WEST OF THE FOUR CORNERS AREA THURSDAY AND AN AREA OF RECYCLED MOISTURE UNDER THE HIGH TO MOVE OVER THE FORECAST AREA. THIS WILL SLIGHTLY INCREASE THE POPS OVER THE HIGH TERRAIN AND PUSH A SLIGHT CHANCE OVER THE ADJACENT SOUTHERN FOOTHILLS AND PLAINS IN THE EVENING...LEAVING THE REST OF THE AREA TO REMAIN DRY. FRIDAY AND THROUGH THE WEEKEND...THE PATTERN BEGINS TO CHANGE SLIGHTLY AS SEVERAL SHORTWAVE TROUGHS OVER THE NORTHERN ROCKIES BEGIN TO FLATTEN THE UPPER HIGH. TEMPERATURES ARE EXPECTED TO BE THE WARMEST ON THURSDAY AND FRIDAY WITH 700 MB TEMPERATURE REACHING TO NEAR 18 DEGREES C. A SURFACE LOW WILL BEGIN TO DEEPEN OVER THE LEE SIDE OF THE ROCKIES INCREASING SOUTHERLY WINDS FRIDAY ALONG THE COLORADO EASTERN PLAINS. MOISTURE WILL BE INCREASING TO BRING A SLIGHT CHANCE OF PRECIP ACROSS THE ENTIRE AREA. A COLD FRONT IS EXPECTED TO PUSH DOWN SOUTH ACROSS COLORADO SATURDAY BRINGING COOLER TEMPERATURES FOR THE WEEKEND...THOUGH WE MAY STILL SEE THE STREAK OF 90S CONTINUE. SUNDAY HAS A BETTER CHANCE TO SEE MAXES STAY IN THE 80S IN DENVER...BUT FOR NOW WILL KEEP IT AT 90. WILL SEE CHANCES OF PRECIPITATION AND STORMS INCREASE FOR THE WEEKEND AS WELL WITH THE UPPER HIGH BEING FLATTENED SOUTH INTO SOUTHERN NEW MEXICO. ON MONDAY...GFS WANTS TO KEEP SIMILAR BUT THE ECMWF WANTS TO DIG A TROUGH OVER THE WEST COAST TO BRING WARM ADVECTION TO COLORADO. THE GFS MODEL HAS HAD BETTER RUN-TO-RUN CONSISTENCY LATELY SO WILL FOLLOW MORE ALONG ITS SOLUTION. AVIATION...WINDS WERE SSW EARLY THIS MORNING BUT A WK BNDRY IS FCST TO MOVE ACROSS THE AREA LATER THIS MORNING WITH WINDS BECOMING MORE NLY BY 18Z. AT THIS TIME LOOKS LIKE MOST CONVECTION THIS AFTN WILL STAY TO THE SOUTH OF DIA SO WILL ONLY MENTION VCTS IN THE TAF. WINDS COULD BRIEFLY GUST UP TO 25 MPH FOR AN HOUR OR TWO IF OUTFLOW BOUNDARIES FM CONVECTION EITHER OVER THE HIGHER TERRAIN OR THE PALMER DIVIDE MOVE ACROSS THE AREA. FOR THIS EVENING WINDS SHOULD BECOME MORE SWLY AFTER SUNSET. HYDROLOGY...WIDELY SCATTERED THUNDERSTORMS MAY AFFECT THE BURN AREAS THIS AFTERNOON HOWEVER RAINFALL AMOUNTS SHOULD BE ON AVERAGE AROUND A QUARTER INCH. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RPK LONG TERM....KRIEDERMAN AVIATION/UPDATE...GIMMESTAD
Hazardous weather outlook, Aug 7, 10:27 AM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1027 AM MDT TUE AUG 7 2012 COZ030>051-081630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1027 AM MDT TUE AUG 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...MAINLY OVER THE MOUNTAINS AND SOUTH OF INTERSTATE 70. SOME OF THE THUNDERSTORMS WILL PRODUCE BRIEF MODERATE TO HEAVY RAINFALL ALONG WITH GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL REMAIN ABOUT 5 TO 10 DEGREES ABOVE NORMAL THROUGH THE PERIOD AS THE UPPER LEVEL RIDGE CONTINUES TO STAY NEAR OR OVER COLORADO. AFTER A DRY WEDNESDAY...EACH DAY WILL HAVE A SLIGHTLY BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MORE SO IN THE MOUNTAINS THAN ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. GIMMESTAD/SZOKE
In the hours before
Special weather statement, Aug 7, 2:57 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 257 PM MDT TUE AUG 7 2012 COZ048-050-051-072145- SEDGWICK COUNTY CO-PHILLIPS COUNTY CO-LOGAN COUNTY CO- 257 PM MDT TUE AUG 7 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEDGWICK COUNTY NORTHWESTERN PHILLIPS COUNTY EAST CENTRAL LOGAN COUNTY AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF HAXTUN...OR 27 MILES NORTHEAST OF STERLING...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO HAXTUN AND FAIRFIELD. LAT...LON 4071 10240 4051 10260 4074 10287 4091 10272 TIME...MOT...LOC 2057Z 305DEG 12KT 4079 10272
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:34 PM MDT | Special Weather Statement | BOU | Phillips | 41 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.